Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Lubbock, TX

April 10, 2016Briscoe County, Hall County, Motley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 8:25 PM CDT for Briscoe County, Hall County, Motley County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 8:25 PM CDT (01:25 UTC)
Expired
Apr 10, 2016, 9:00 PM CDT
In force
35 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Briscoe County, TX, Hall County, TX, Motley County, TX

The radar

The Amarillo radar (KAMA), 119 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:30 PM CDTHAIL 1.75Turkey, TXTIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2814 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WUUS54 KLUB 110125
SVRLUB
TXC045-191-345-110200-
/O.NEW.KLUB.SV.W.0018.160411T0125Z-160411T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
825 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MOTLEY COUNTY IN NORTHWESTERN TEXAS...
  EASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 900 PM CDT

* AT 825 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAPROCK
  CANYON STATE PARK...OR NEAR QUITAQUE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  QUITAQUE...CAPROCK CANYON STATE PARK...VALLEY SCHOOLS...NORTHFIELD...
  BRICE...TURKEY...LAKEVIEW AND PLASKA COMMUNITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3419 10058 3424 10091 3429 10104 3431 10104
      3432 10112 3465 10116 3475 10074 3475 10065
TIME...MOT...LOC 0125Z 263DEG 31KT 3444 10100 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
450 
WWUS54 KLUB 110140
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
840 PM CDT SUN APR 10 2016

TXC045-191-345-110200-
/O.CON.KLUB.SV.W.0018.000000T0000Z-160411T0200Z/
MOTLEY TX-BRISCOE TX-HALL TX-
840 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN MOTLEY...SOUTHEASTERN BRISCOE AND WESTERN HALL
COUNTIES...

AT 840 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
VALLEY SCHOOLS...OR 15 MILES EAST OF QUITAQUE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VALLEY SCHOOLS...NORTHFIELD...CAPROCK CANYON STATE PARK...TURKEY...
LAKEVIEW AND PLASKA COMMUNITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3419 10058 3424 10091 3429 10104 3434 10104
      3464 10096 3475 10074 3475 10065
TIME...MOT...LOC 0140Z 269DEG 37KT 3443 10079 

HAIL...1.25IN
WIND...60MPH
 
$$
203 
WWUS54 KLUB 110153
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
853 PM CDT SUN APR 10 2016

TXC045-191-345-110200-
/O.CON.KLUB.SV.W.0018.000000T0000Z-160411T0200Z/
MOTLEY TX-BRISCOE TX-HALL TX-
853 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN MOTLEY...SOUTHEASTERN BRISCOE AND WESTERN HALL
COUNTIES...

AT 851 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF
NORTHFIELD...OR 22 MILES EAST OF QUITAQUE...MOVING EAST AT 35 MPH.

AT 845 PM CDT...A SPOTTER REPORTED GOLF BALL-SIZED HAIL IN TURKEY.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHFIELD...TURKEY...LAKEVIEW AND PLASKA COMMUNITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3419 10058 3427 10087 3431 10097 3438 10098
      3463 10089 3475 10074 3475 10065
TIME...MOT...LOC 0151Z 268DEG 31KT 3442 10067 

HAIL...1.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:45 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 10, 6:45 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT SUN APR 10 2016

.AVIATION...
TSTM ACTIVITY CONTINUES TO MOVE NORTHEAST ACROSS THE AREA WITH THE
PRIMARY RISK OF IMPACTS EXPECTED AT KCDS THROUGH ABOUT 04Z-05Z.
OTHERWISE...VFR CONDITIONS SHOULD PREVAIL TONIGHT UNDER
SOUTHWESTERLY SURFACE FLOW. COLD FRONT WILL DIVE INTO THE AREA
LATE MONDAY MORNING WITH POST FRONTAL CLOUDINESS RETURNING INTO
THE EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 404 PM CDT SUN APR 10 2016/

SHORT TERM...
NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM.
WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN
PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH
THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND
TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER
ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO
INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE
WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING
ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION.
OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR
NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS
STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING
PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR
ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM
SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION
OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS.
DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE
OVERALL NWP AND WPC QPF THEME WELL.

LONG TERM...
WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION.  WEAK
RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY.  AS NEXT STORM SYSTEM
COMES ASHORE SOUTHERN CALIFORNIA.  THE LATEST RUNS SHOW THIS SYSTEM
REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN
A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS
ONCE WELL EAST OF OUR AREA.  NEXT SYSTEM DIVES INTO THE FOUR CORNERS
REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US
THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS.

POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT
DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING
THE OVERNIGHT HOURS.  SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN
BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK
OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW
MEXICO.  HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST
EXPOSED AT THIS TIME ON TUESDAY.  WEDNESDAY REMAINS A BIT LESS CLEAR
AS THE LOW TRANSITIONS THE REGION.  THURSDAY SHOULD SEE A FAIRLY
TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF
THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Apr 10, 7:07 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
707 PM CDT SUN APR 10 2016

TXZ021>044-120015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
707 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE NORTHERN SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING
PLAINS. BASEBALL SIZE HAIL AND WINDS TO 70 MPH WILL BE THE PRIMARY
THREAT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THE EVENING
HOURS.

In the hours before

Local storm report, Apr 10, 7:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
741 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             9 E KRESS               34.37N 101.59W
04/10/2016  E0.75 INCH       SWISHER            TX   TRAINED SPOTTER

            HAIL OBSERVED IN CLAYTONVILLE

&&

EVENT NUMBER LUB1600045

GDS
Local storm report, Apr 10, 7:54 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
754 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             HART                    34.39N 102.11W
04/10/2016  E0.88 INCH       CASTRO             TX   FIRE DEPT

&&

EVENT NUMBER LUB1600046

GDS
Local storm report, Apr 10, 7:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
757 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             HART                    34.39N 102.11W
04/10/2016  E1.25 INCH       CASTRO             TX   FIRE DEPT

&&

EVENT NUMBER LUB1600047

GDS
Local storm report, Apr 10, 8:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
814 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             LAKEVIEW                34.67N 100.70W
04/10/2016  E1.50 INCH       HALL               TX   PUBLIC

            FROM SOCIAL MEDIA

&&

EVENT NUMBER LUB1600048

MCZ
Local storm report, Apr 10, 8:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
816 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             DICKENS                 33.62N 100.84W
04/10/2016  M2.50 INCH       DICKENS            TX   PUBLIC

            EXTENSIVE HAIL DAMAGE TO CARS.

&&

EVENT NUMBER LUB1600049

MCZ
Local storm report, Apr 10, 8:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             KRESS                   34.37N 101.75W
04/10/2016  E2.00 INCH       SWISHER            TX   BROADCAST MEDIA

            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER LUB1600050

MCZ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:00 PM CDTSevere Thunderstorm WarningLUBDickens, King30 min
Apr 10, 7:10 PM CDTSevere Thunderstorm WarningLUBCastro, Lamb35 min
Apr 10, 7:29 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher31 min
Apr 10, 7:29 PM CDTSevere Thunderstorm WarningLUBKing31 min
Apr 10, 7:42 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher33 min
Apr 10, 7:56 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall34 min
Apr 10, 8:01 PM CDTSevere Thunderstorm WarningLUBHall29 min
Apr 10, 8:10 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher35 min
Apr 10, 8:31 PM CDTSpecial Weather StatementLUBChildress14 min
Apr 10, 8:36 PM CDTSpecial Weather StatementLUBCastro24 min
Apr 10, 8:43 PM CDTSpecial Weather StatementLUBChildress32 min
Apr 10, 8:44 PM CDTSpecial Weather StatementLUBBriscoe31 min
Apr 10, 8:57 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley33 min
Apr 10, 9:32 PM CDTSpecial Weather StatementLUBChildress, Hall28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.